Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Anemia and Marajuana Use
Sep 26, 2010

Hi Dr. Bob..Just discovered this great site...I am a long time survivor..26 years asymptomatic.. undetectable.. t-cells in the high 600's...After a year of fatigue I was just diagnosed with Sever Hemolytic Anemia..my red blood count is down to 6..I have been smoking weed for over thirty years, Daily, with no energy problems till now...Is Marajuana Harmful to smoke now?..I also take combiver and I read your response to a question on combiver..I will talk to my Dr. about changing drugs..I have been taking Combiver,Lexiva and Norvir for about 15 years with no side affects till now...I Love my weed but will Stop if necessary...Thank you So much for your advice and your time...Richard..L.A. Ca.

Response from Dr. Frascino

Hello Stoner Richard,

It took them a year to diagnose your hemolytic anemia??? WOWZA! Far too many HIV providers don't take the complaint of fatigue seriously enough to properly evaluate the underlying cause. It seems your doctor may fall into this category. There are a number of potential underlying causes for hemolytic anemia; sparking doobies is not one of them. Your use of maryjane is not the cause of your anemia. I agree you should be switched off AZT-containing medications, such as Combivir. There are now many good alternatives from which to choose, depending on your resistance profile.

Be well.

Dr. Bob


Previous
THANK YOU! THANK YOU! THANKS A MILLION!
Next
pml. got treatment after going blind

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement